MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 2; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 2; CEMENTLESS HIP STEM
Model Number 01.12.022
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 18.November.2021.Lot 147191: (b)(4) items manufactured and released on 28-jan-2015.Expiration date: 2019-12-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event since 2017.Visual inspection performed by r&d project manager.During the analysis it is evaluated that the whole ha on the stem body has been absorbed by patient bone as expected.Looking at the neck surface some sings are present, also a big sign is present on the medial part of the stem and on the frontal proximal part of the body surface, probably due to revision surgery.It is not possible to determine the root cause of reported stem loosening.Clinical evaluation performed by medical affairs director stem revision after primary cementless tha around 6 years after index surgery.The stem was reported to have loosened, although there are but modest radiographical signs of loosening.The bone quality of the patient appears to be very good; a cemented stem was chosen for the revision treatment, same size of the primary stem.No reported infection; we must therefore assume that aseptic loosening took place for no defined reason.Secondary aseptic loosening is a possible adverse event following tha, described in literature, and its causes often remain undetermined.
 
Event or Problem Description
On (b)(6) 2021 the surgeon performed revision surgery due to stem mobilization.The precise primary date is unknown it was performed in 2015.

Brand Name
STEM: QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 2
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key13025105
Report Number3005180920-2021-00984
Device Sequence Number19286819
Product Code JDI
UDI-Device Identifier07630030802034
UDI-Public07630030802034
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Model Number01.12.022
Device Catalogue Number01.12.022
Device Lot Number147191
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2021
Initial Report FDA Received Date12/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale